Caelyx and hand/foot syndrome


My chemo has been reduced because they thought my hands were so bad. They don't seem that bad to me and my feet are fine. They are a bit red and are now peeling. I took ice and freezer packs with me to chemo yesterday as they said they couldn't provide that in the unit. I've got loads of hand cream but the doc recommended one with oatmeal. He's also given me vitamin B6 which I'd asked them about before for peripheral neuropathy but had to get myself. I asked them not to reduce the caelyx but he said if it got worse I'd need a complete break so this is the best option. I just wondered if anyone else had experience of this. Yesterday was my 3rd dose and the CA 125 has started to fall though it's still 1600. I've read that it takes a while to come down on caelyx so I was pleased that it has started to fall as it went up between 1 and 2.

8 Replies

  • I meant the hands are red and peeling in some small areas. My feet are normal.

  • Hi Lesley sorry to hear you are having trouble with the chemo!! honest if its not bad enough living with the wretched curse having chemo and then all them extra problems!

    keep you pecker up you WILL win in the end xx

  • I am due to have my 6th carbo/caelyx next week and my hands and feet get very hot and have started to peel I find walking a bit uncomfortable but hopefully soon back to normal.My Ca125 is down to 25 but to begin with it went up. Thinking of you it's worth all the horrible side effects.Granis x

  • You probably know this but The reccommendations for hfsr (hand foot syndrome) 1. Soak feet in Epson salts nightly 1 cup to basin water.2. Eucerin cream twice a day to hands and feet .3. Aveno to rest of body daily. Soft insoles ....proper fitting shoes. Deal with callouses before you start..sometimes dose reduction is all that's needed to allow recovery. Good luck

  • Hello Lesley. My mum had 2nd line Caelyx and she really suffered with the peeling hands and feet - hands were cracking and she was in such discomfort. The onc unit reduced it by 20% and things improved quite quickly. I've heard they start with the highest dose then lower if necessary. I seem to remember her hands started worsening after the third Caelyx. So perhaps yours would just get worse without the reduction. Oh I've just read that it was your third dose. Mum's Caelyx was pretty successful and she's been chemo free - "watch and wait" - since she had her sixth Caelyx on 21 July 2015. There is a new little tumour showing on the lymph gland near her Aorta and she has a couple of small ones elsewhere but they seem stable. Her CA125 hovers at around 200. Some people are fine with Caelyx! Best wishes. Jane x

  • Thanks Jane that's really helpful. They said they'd only reduced it a little but I didn't ask how much. Lesley x

  • Good news with the ca125 I'm on Caelyx also, number 3 next week my ca125 has been rising but my oncologist has assured me it's normal on this regime and it will drop I guess we want numbers down as soon as we start new treatment so I have found that difficult. My feet are sore but not peeling find running painful. Using heel genius from the soap and glory range and e45 which is helping xxx

  • Yes it would be encouraging if CA 125 came down straight away. Mine went up after the first one but at keast it's going thenright way now xx

You may also like...